Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jan 22, 2018, 8:29 PM CST for Vernon County, Wisconsin. It took effect at Jan 23, 2018, 3:00 AM CST. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2018, 8:29 PM CST (02:29 UTC)
- In effect from
- Jan 23, 2018, 3:00 AM CST
- Expired
- Jan 24, 2018, 12:00 PM CST
- In force
- 33 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Readstown (REAW3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
510 WGUS43 KARX 230229 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 829 PM CST Mon Jan 22 2018 .Recent rainfall will lead to minor flooding along the Kickapoo River near Readstown. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC123-231429- /O.NEW.KARX.FL.W.0003.180123T0900Z-180124T1800Z/ /REAW3.1.ER.180123T0900Z.180123T1200Z.180124T0000Z.NO/ 829 PM CST Mon Jan 22 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Readstown. * from late tonight to Wednesday afternoon. * At 8:00 PM Monday the stage was 10.7 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday morning and continue to rise to near 11.1 feet Tuesday morning. The river will fall below flood stage by Tuesday evening. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ CA
1 follow-up statement
465 WGUS83 KARX 231015 FLSARX Flood Statement National Weather Service La Crosse WI 415 AM CST Tue Jan 23 2018 .The combination of recent rain...snowmelt and ice jams along the Turkey River will cause water levels to rise above flood stage...especially near Spillville and Elkader. Water levels have receded below flood stage at Spillville and Elkader. The Kickapoo river at Readstown is receding and no longer expected to reach flood stage. Thus the flood warnings for these locations have been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC123-231045- /O.CAN.KARX.FL.W.0003.000000T0000Z-180124T1800Z/ /REAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 415 AM CST Tue Jan 23 2018 The Flood Warning is cancelled for The Kickapoo River at Readstown. * At 4:00 AM Tuesday the stage was 9.9 feet. * Flood stage is 11.0 feet. * Forecast...The river crested below flood stage at 10.8 feet. The river will continue to fall to 9.3 feet by Wednesday morning. $$ IAC191-231045- /O.CAN.KARX.FL.W.0001.000000T0000Z-180124T0600Z/ /SPLI4.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 415 AM CST Tue Jan 23 2018 The Flood Warning is cancelled for The Turkey River AT Spillville. * At 3:30 AM Tuesday the stage was 6.6 feet. * Flood stage is 9.0 feet. * Forecast...The river crested below flood stage at 8.1 feet. The river will continue to fall to 3.0 feet by Wednesday morning. $$ IAC043-231045- /O.CAN.KARX.FL.W.0002.000000T0000Z-180125T0900Z/ /EKDI4.1.IC.180123T0200Z.180123T0430Z.180123T0718Z.NO/ 415 AM CST Tue Jan 23 2018 The Flood Warning is cancelled for The Turkey River at Elkader. * At 3:45 AM Tuesday the stage was 11.7 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 1:18 AM Tuesday. * Forecast...The river will continue to fall to 11.1 feet by Wednesday morning. $$ RRS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jan 22, 5:20 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 22, 5:20 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
520 PM CST Mon Jan 22 2018
.SHORT TERM...(This evening through Tuesday)
Issued at 334 PM CST Mon Jan 22 2018
Hazardous travel continues over portions of southeast Minnesota
through north central Wisconsin, but conditions will improve later
tonight.
Heavy snow will start to taper off late this afternoon over portions
of southeast Minnesota through north-central Wisconsin. Further
to the south mainly drizzle or perhaps a few flurries are expected
for much of the evening hours. The deformation band of snow is
then expected to edge back into southeast Minnesota and eventually
western Wisconsin late tonight. Additional snowfall of 1 to
perhaps 3 inches is possible through tonight mainly from Dodge
County northeast into norther sections of Wabasha, Trempealeau,
and Clark Counties. Further south any additional snow
accumulations will be less that 1 inch all the way through the
overnight. Ice will be lost aloft across much of the areas except
within the deformation band. We could see some light freezing
drizzle this evening before a switch over to very light snow. Any
ice accumulation will be light, around a glaze. The storms system
will exit the region early on Tuesday. Cooler temperatures build
back into the region on Tuesday with highs mainly in the 20s.
.LONG TERM...(Tuesday night through Monday)
Issued at 334 PM CST Mon Jan 22 2018
Weak high pressure builds into the region Tuesday night into
Wednesday. Plan on lows in the single digits to teens. Another
trough dives into the western CONUS on Thursday with warm southerly
flow setting up across the region for Friday. Friday will be an
seasonably warm day across the region with highs in the 40s,
possibly creeping into the 50s. A weak cold front sweeps through
the region Friday night bringing a chance of rain or possibly a
rain/snow mix to the region. Cooler northwest flow sets up across
the region late this weekend into early next week. A weak
shortwave moving through Sunday afternoon could bring some light
snow to the region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 520 PM CST Mon Jan 22 2018
Cigs: expecting around 1 kft or less to hold fast at the TAF sites
through Tue, with potentially some improvement Tue evening. That
could be short lived as another shortwave trough is progged to drop
across the region Tue night. More ifr/mvfr favored by both the NAM
and GFS with this feature.
WX/vsby: some threat for drizzle this evening at KLSE with loss of
ice in the cloud and isentropic upglide through the low saturation.
Cold air still off to the west, and by the time it makes it to KLSE,
cloud depth likely deep enough for ice, and thus a sn/ra question.
Deformation region with the departing storm system will slide back
across KRST by mid evening, bringing -sn into the overnight hours.
Periods of IFR/MVFR vsbys.
Winds: tight pressure gradient persists into Tue afternoon, and
winds will stay stiff through then. Some weakening late in the day,
and then generally light Tue night under the influence of weak high
pressure.
&&
.HYDROLOGY...Through Tuesday
Issued at 348 PM CST Mon Jan 22 2018
Minor flooding across portions of northeast Iowa into far
southwest Wisconsin due to ice jamming. Rainfall amounts of 0.75
to 1.4 inch fell across these areas last night into early this
morning. The rain fell on frozen ground leading to a lot of
runoff and ponding. Be alert for rising river levels and possible
ice jam flooding. Ponding of water will continue in poor drainage
areas.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Warning until midnight CST tonight for WIZ017-029-
032>034.
Winter Weather Advisory until midnight CST tonight for WIZ041-
042.
MN...Winter Storm Warning until midnight CST tonight for MNZ079-
086>088-094-095.
Winter Weather Advisory until midnight CST tonight for MNZ096.
IA...Winter Weather Advisory until midnight CST tonight for
IAZ008>010.
&&
SHORT TERM...Wetenkamp
LONG TERM...Wetenkamp
AVIATION...Rieck
HYDROLOGY...WetenkampHazardous weather outlook, Jan 22, 7:00 PM CST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 700 PM CST Mon Jan 22 2018 MNZ079-086>088-094-095-WIZ017-029-032>034-231100- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo- Trempealeau-Jackson- 700 PM CST Mon Jan 22 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota through north-central Wisconsin. .DAY ONE...Tonight A Winter Storm Warning through midnight. Freezing drizzle and snow will transition to all snow later this evening, exiting east overnight. Another 1 to 2 inches is possible, along with a light glaze of ice. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of snow and ice are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-MNZ096-WIZ041-042-231100- Mitchell-Howard-Winneshiek-Houston-La Crosse-Monroe- 700 PM CST Mon Jan 22 2018 This Hazardous Weather Outlook is for portions southeast Minnesota, northeast Iowa, and western Wisconsin. .DAY ONE...Tonight A Winter Weather Advisory through midnight. Freezing drizzle will transition to all snow later this evening, exiting east overnight. Up to 1 inch of snow is possible, along with a light glaze of ice. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of snow and icing are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ011-018-019-029-030-WIZ043-044-053>055-061-231100- Allamakee-Floyd-Chickasaw-Fayette-Clayton-Juneau-Adams-Vernon- Crawford-Richland-Grant- 700 PM CST Mon Jan 22 2018 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight A light wintry mix or snow is expected. Any snow accumulation would be under an inch with a light glaze of ice possible in locations that drop below freezing. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of any snow or icing are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jan 22, 4:49 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW ARCADIA 44.25N 91.49W
01/22/2018 M6.0 INCH TREMPEALEAU WI PUBLIC
0445 PM SNOW 1 N WABASHA 44.39N 92.05W
01/22/2018 M4.5 INCH WABASHA MN PUBLIC
0413 PM SNOW 2 SSE HOLMEN 43.93N 91.24W
01/22/2018 M1.2 INCH LA CROSSE WI NWS EMPLOYEE
0252 PM SNOW ORONOCO 44.17N 92.53W
01/22/2018 M6.4 INCH OLMSTED MN BROADCAST MEDIA
0200 PM SNOW 1S PINE ISLAND 44.19N 92.65W
01/22/2018 M11.5 INCH OLMSTED MN PUBLIC
0200 PM SNOW ELBA 4.7 SW 44.04N 92.09W
01/22/2018 M2.0 INCH OLMSTED MN COCORAHS
COCORAHS STATION MN-OL-991, ELBA 4.7 SW.
1040 AM SNOW 3 SW ZUMBRO FALLS 44.24N 92.46W
01/22/2018 M2.4 INCH WABASHA MN COCORAHS
COCORAHS STATION MN-WB-4, 3 SW ZUMBRO FALLS.
&&Local storm report, Jan 22, 5:39 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 1 NE WABASHA 44.38N 92.03W
01/22/2018 M7.5 INCH WABASHA MN EMERGENCY MNGR
0526 PM SNOW 3 ESE DOUGLAS 44.09N 92.51W
01/22/2018 M9.3 INCH OLMSTED MN BROADCAST MEDIA
0445 PM SNOW 2 SW WINONA 44.03N 91.68W
01/22/2018 E3.0 INCH WINONA MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0426 PM SNOW WEST CONCORD 44.15N 92.90W
01/22/2018 E14.0 INCH DODGE MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0525 PM SNOW 3 NNW ROCHESTER 44.05N 92.50W
01/22/2018 M10.5 INCH OLMSTED MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0503 PM SNOW AUSTIN 43.67N 92.97W
01/22/2018 M5.5 INCH MOWER MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0533 PM SNOW KASSON 44.03N 92.75W
01/22/2018 M11.5 INCH DODGE MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0457 PM SNOW KASSON 44.03N 92.75W
01/22/2018 M10.0 INCH DODGE MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0526 PM SNOW KASSON 44.03N 92.75W
01/22/2018 M13.5 INCH DODGE MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&Local storm report, Jan 22, 5:44 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 1 NE WABASHA 44.38N 92.03W
01/22/2018 M7.5 INCH WABASHA MN EMERGENCY MNGR
0445 PM SNOW 3 ESE DOUGLAS 44.09N 92.51W
01/22/2018 M9.3 INCH OLMSTED MN BROADCAST MEDIA
0435 PM SNOW 3 NW WABASHA 44.40N 92.08W
01/22/2018 E10.0 INCH WABASHA MN PUBLIC
&&Local storm report, Jan 22, 5:54 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM SNOW PLAINVIEW 44.16N 92.17W
01/22/2018 E7.5 INCH WABASHA MN PUBLIC
&&Local storm report, Jan 22, 6:21 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
621 PM CST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM SNOW 1 SSW ROCHESTER 44.00N 92.48W
01/22/2018 M5.8 INCH OLMSTED MN BROADCAST MEDIA
0605 PM SNOW HATFIELD 44.41N 90.73W
01/22/2018 M1.8 INCH JACKSON WI PUBLIC
&&Local storm report, Jan 22, 6:54 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM SNOW BYRON 44.03N 92.65W
01/22/2018 M12.0 INCH OLMSTED MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
0628 PM SNOW WARRENS 44.13N 90.50W
01/22/2018 M2.0 INCH MONROE WI PUBLIC
0600 PM SNOW MONDOVI 44.56N 91.67W
01/22/2018 M4.3 INCH BUFFALO WI CO-OP OBSERVER
CO-OP OBSERVER STATION MDIW3, MONDOVI.
0554 PM SNOW ROCHESTER INTERNATIONAL 43.91N 92.50W
01/22/2018 M7.8 INCH OLMSTED MN ASOS
ASOS STATION RST, ROCHESTER INTERNATIONAL
AIRPORT.
0553 PM SNOW LA CROSSE REGIONAL AIRP 43.88N 91.26W
01/22/2018 M0.6 INCH LA CROSSE WI ASOS
ASOS STATION LSE, LA CROSSE REGIONAL
AIRPORT.
&&Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.